Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 320, NWS Jackson, MS

May 2, 2000Hinds County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 2, 2000, 10:45 PM CDT for Hinds County, Yazoo County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2000, 10:45 PM CDT (03:45 UTC)
Expired
May 2, 2000, 11:30 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Hinds County, MS, Yazoo County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 030347
SVRJAN
MSC049-163-030430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM CDT TUE MAY 2 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1130 PM CDT

* AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF BENTONIA...OR ABOUT 13   
  MILES NORTHWEST OF CLINTON...MOVING NORTH NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BENTONIA AT 1110 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

76

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:05 PM CDT, 7 hours 40 minutes earlier.

Area forecast discussion, May 2, 3:05 PM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT TUE MAY 2 2000

MODELS IN GOOD AGREEMENT WITH SYNOPTIC PATTERN THROUGH THE PERIOD
WITH MID/UPPER LEVEL COLD CORE SLOWLY DRIFTING E ACROSS N TX AND
FILLING WITH TIME. MODELS DIFFER THOUGH ON THE MESOSCALE FEATURES
WHICH IS UNDERSTANDABLE SINCE THERE ARE NUMEROUS OUTFLOW BOUNDARIES
AND NO DEFINITIVE SURFACE COLD FRONT OR TROF. WITH ONLY WEAK SURFACE
BOUNDARIES AROUND THROUGH THE PERIOD...THINK CHANCE POPS SHOULD BEST
REPRESENT THE SITUATION THROUGH THU...WITH THE HIGHEST OVER THE W
SECTIONS CLOSER TO THE COLDER AIR ALOFT.

NO REAL CHANGE IN TEMPS EXPECTED. AFTERNOON MAXES WILL BE A LITTLE
TRICKY...GIVEN QUESTIONABLE SUNSHINE. WILL GO MORE WITH AVN MOS
TEMPS AS IT SEEMS TO KEEP CLOUDS AROUND MORESO OVER THE W THAN AREAS
E AS REFLECTED IN ITS HIGHER TEMPS E.

QPF DISCUSSION: CONFIDENCE IS QUITE LOW THIS 24 HR PERIOD AS MUCH
WILL BE DETERMINED BY MESOSCALE FORCING. DEEP CONVECTION CURRENTLY
GOING IN THE SOUTHEAST WILL BE EXITING BY 00Z AND SHOULD NOT AFFECT
QPF AMOUNTS. BEYOND THE SHORT TERM...GIVEN THAT MAIN UPPER SYSTEM
AND MOISTURE INFLUX WILL BE IN CLOSER PROXIMITY TO WESTERN PORTIONS
OF THE FORECAST AREA...WILL GO WITH HIGHER PLACEMENTS THERE AND MAKE
A GRADUAL TREND DOWNWARD OVER CNTRL AND EAST PORTIONS. FOR AMOUNTS
AND TIMING...WILL GO WITH ETA/AVN QPF BLEND.

IN THE EXTENDED...PATTERN STILL ABOUT THE SAME AS WEAKENING COLD
CORE REMAINS IN THE AREA AS ADVERTISED BY THE MRF/NOGAPS. WILL GO
ALONG WITH NCEP AND KEEP CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
SUN.

JAN 64/79/64/80 4434
MEI 63/82/62/82 3323

.JAN...
MS...NONE.
8AR...NONE.
LA...NONE.
26/43

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:40 PM CDTSevere Thunderstorm WarningJANNeshoba35 min
May 2, 8:35 PM CDTSevere Thunderstorm WarningJANWinston25 min
May 2, 9:15 PM CDTSevere Thunderstorm WarningJANClay30 min
May 2, 11:32 PM CDTSevere Thunderstorm WarningJANMadison28 min
May 3, 4:45 AM CDTSevere Thunderstorm WarningJANHolmes45 min
May 3, 2:17 PM CDTSevere Thunderstorm WarningJANCopiah28 min
May 3, 2:48 PM CDTSevere Thunderstorm WarningJANRankin42 min
May 3, 3:36 PM CDTSevere Thunderstorm WarningJANHinds39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.